Kentucky, 2012Flash Flooding and Hail in Kentucky, May 29, 2012
May 29, 2012 · NWS LMK · 12 events in 2 counties and zones
Scattered early morning convection developed across southern Indiana and Kentucky ahead of a weak cold front sagging south across central Indiana. The combination of a low level jet and relatively weak upper level winds lead to slow moving storms that brought excessive rains and flooding across Louisville and Meade County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered early morning convection developed across southern Indiana and Kentucky ahead of a weak cold front sagging south across central Indiana. The combination of a low level jet and relatively weak upper level winds lead to slow moving storms that brought excessive rains and flooding across Louisville and Meade County. Three to locally as much as four inches of rain fell within three hours across an area extending from west of Fort Knox through southwestern and central Louisville through eastern Jefferson County. Many streets flooded, prompting several water rescues from stranded automobiles. Several buildings of the University of Louisville were flooded. Isolated wind damage and large hail was also reported with these stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 29, 7:02 AM EST, 20 minutes earlier.
Area forecast discussion, May 29, 7:02 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 AM EDT TUE MAY 29 2012
.Forecast Update...
Issued at 800 AM EDT Tue May 29 2012
A large complex of thunderstorms has developed over north central
Kentucky and portions of southern Indiana. These storms contain very
heavy rain and wind gusts up to 50 mph. This complex of storms will
move slowly to the northeast. Recent radar scans show more
development behind this initial cluster will bring additional heavy
rain to the area. Behind all of this the convection is more
scattered just ahead of the front. Therefore have updated the
forecast to account for the ongoing convection. As this passes, have
kept the rain forecast more scattered for this afternoon in the
west, but increased rain chances to likely in east central Kentucky
where the atmosphere is less worked over.
.Short Term (Today through Wednesday)...
Issued at 315 AM EDT Tue May 29 2012
A cold front currently stretched southwestward from the Great Lakes
region to Oklahoma continues to approach the our area from the west.
A concentrated area of showers and thunderstorms have developed
along and ahead of this front, with a narrow area of generally
isolated convection developing around our north and northwest CWA at
this time. Scattered showers and thunderstorms will increase as the
front moves across the forecast area today. As the front moves east
into the Bluegrass region, there may be a chance for some stronger
storms during the afternoon hours if that area receives enough
heating. These storms could produce gusty winds and hail. However,
some guidance suggests showers and thunderstorms could develop a
little earlier this morning, which would reduce the slightly
stronger afternoon storm potential.
Either way, the storms should move out of the area from west to east
during the late afternoon and early evening hours. Precip amounts do
not appear too impressive, with an average of only 2-3 tenths of an
inch possible. This system has not and still does not appear to be
the widespread rain maker we really could use. High pressure
building in behind the front will provide clearing skies and dry
conditions tonight through Wednesday.
As mentioned in the previous AFD, temperatures will be a tricky
forecast today, given likely variations in cloud cover and precip
coverage. However, latest model consensus still indicates mid and
upper 80s remain a good bet. With a dry and cooler air mass building
over the region tonight, lows will be cooler, dropping into the
upper 50s and lower 60s. There could be some patchy fog overnight,
particularly across our southeast CWA where it might take a little
longer to dry out. So, have added this to the forecast. Wednesday is
shaping up to be a great day, with generally light northerly winds,
lower humidity, mostly sunny skies, and highs topping out in the
upper 70s to lower 80s across the north, with mid-upper 80s across
the south.
.Long Term (Wednesday Night through Monday)...
Issued at 305 AM EDT Tue May 29 2012
Period will transition from a quiet Wednesday to a more active end
of the week as an upper trough, now over the Pacific northwest
states, moves into the Northern Plains Wednesday night. The models
each handle the development of a surface low ahead of this feature
differently, but the consensus has something developing roughly
centered near the Ozarks Thursday morning. By that afternoon, this
surface low is forced quickly northeast in the latest UKMET, GFS,
NAM, and the 28/12Z EC, dragging a cold front into extreme western
Kentucky. Expect a good shot at rain here, either from this band of
storms or from the warm front extending out ahead of the surface
low.
By Friday morning, only the 28/12Z EC has the front through the
region. The GFS and the more outlier GEM not mentioned above, as
well as the SREF and GFDL all hang it around the area through
Friday. Previous forecast kept in some rain chances through the day
Friday, and the AllBlend comes up with similar numbers. Depending on
the time of the day and how far east this front progresses, we may
be able to see some severe storms develop ahead of the front. The
proximity to both fronts and the strength of the system could allow
for an isolated tornado to develop along with the other severe
weather threats.
After the front moves through on Friday, the weekend looks below
normal for temperatures with high pressure building into the region
Saturday but clouds hanging in their as the forcing upper low
continues to affect us from its center over southeast Ontario.
Sunday should be closer to normal, with more of a southerly flow.
More of a concern here would be the northwest flow aloft, notorious
for bringing in difficult to forecast storm systems. Monday should
continue the warmup as the ridge that is responsible for that
northwest flow gets closer to our region.
&&
.Aviation (12Z TAF Issuance)...
Updated at 658 AM EDT Tue May 29 2012
A cold front is approaching from the northwest, with several outflow
boundaries ahead of it sparking new convection. Current
thunderstorms northwest of SDF will shift northeast, likely to
remain just VCTS. Cells to the southwest of SDF may track directly
over the airfield within the hour. Expect scattered showers and
thunderstorms to continue as the front pushes east, with increasing
activity for BWG and LEX as the morning progresses. Still expecting
VFR conditions through the forecast period, but could experience
brief lower vis if a thunderstorm moves directly over an airfield
along with localized wind gusts up to around 40 knots. Otherwise,
winds will remain northwest at SDF, while winds will shift from
southwest to northwest at BWG and LEX as the outflow boundary and
front passes through. High pressure building in behind the front
will provide clearing skies and dry conditions for the rest of the
period.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Update...........EER
Short Term.......MJP
Long Term........RJS
Aviation.........MJP
Hazardous weather outlook, May 29, 7:18 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 AM EDT TUE MAY 29 2012
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-301230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
818 AM EDT TUE MAY 29 2012 /718 AM CDT TUE MAY 29 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TODAY AS A
COLD FRONT MOVES THROUGH THE REGION. BRIEF HIGH WIND GUSTS...SMALL
HAIL...AND VERY HEAVY RAIN MAY OCCUR WITH THE STRONGER STORMS.
ALL STORMS PRODUCE DANGEROUS LIGHTNING. SOME PONDING OF WATER MAY
OCCUR ON ROADWAYS WHERE MULTIPLE STORMS MOVE OVER THE SAME AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE LATEST FORECASTS SUGGEST THAT A BETTER CHANCE OF WIDESPREAD
THUNDERSTORM ACTIVITY EXISTS FOR THE THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON TIME PERIOD. AN UNSEASONABLY STRONG WEATHER
SYSTEM IS FORECAST TO MOVE INTO THE OHIO VALLEY FROM THE WEST AND
THIS SYSTEM MAY BRING STRONG TO SEVERE THUNDERSTORMS TO THE
OUTLOOK AREA. THERE IS STILL SOME UNCERTAINTY WITH THE EVENTUAL
EVOLUTION OF THIS WEATHER SYSTEM. THEREFORE...STAY TUNED TO
FORECASTS THIS WEEK FOR MORE INFORMATION ON THIS WEATHER SITUATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
MJP/RJS/EER
In the hours before
Special weather statement, May 29, 6:08 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 AM EDT TUE MAY 29 2012
INZ090-KYZ025-028-291145-
HARDIN-HARRISON-MEADE-
708 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRANDENBURG...
BRANDENBURG STATION...
ROCK HAVEN AND GRAHAMTON...
HUGHES LANDING AND LACONIA...
PILCHER LANDING AND NEW BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3810 8606 3789 8586 3781 8616 3791 8629
3793 8631
TIME...MOT...LOC 1108Z 240DEG 23KT 3790 8615
EERSpecial weather statement, May 29, 6:11 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 AM EDT TUE MAY 29 2012
INZ090-KYZ029-030-291145-
BULLITT-HARRISON-JEFFERSON-
711 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS ENTERING SOUTHERN LOUISVILLE METRO...
AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASURE RIDGE PARK
TO 7 MILES SOUTHWEST OF VALLEY STATION...AND MOVING NORTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
BARRALLTON...
BROOKS...
LOUISVILLE INTERNATIONAL AIRPORT AND LOUISVILLE BOWMAN FIELD...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 121 AND 135.
THESE STORMS WILL AFFECT THE ENTIRE LENGTH OF THE WATTERSON AND THE
GENE SNYDER FREEWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3831 8551 3812 8543 3799 8591 3799 8593
3801 8595 3800 8598 3817 8592 3831 8552
TIME...MOT...LOC 1110Z 230DEG 17KT 3818 8585 3803 8591
RASSpecial weather statement, May 29, 6:31 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 AM EDT TUE MAY 29 2012
KYZ027-028-053-291200-
GRAYSON-HARDIN-LARUE-
731 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEITCHFIELD...
HODGENVILLE...
ELIZABETHTOWN...
STAR MILLS AND HARCOURT...
GLENDALE AND HANSBROUGH...
GAITHERS AND ADDINGTON FIELD AIRPORT...
INDIAN HILLS AND TUNNEL HILLS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3757 8636 3756 8636 3756 8635 3758 8635
3759 8633 3758 8632 3759 8629 3762 8626
3782 8586 3759 8563 3739 8627 3756 8638
TIME...MOT...LOC 1131Z 242DEG 39KT 3755 8611
EERSpecial weather statement, May 29, 6:37 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 AM EDT TUE MAY 29 2012
INZ090>092-KYZ029>031-291230-
BULLITT-CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-
737 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 733 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS THAT COVERED MOST OF THE LOUISVILLE METRO AREA.
THESE STORMS WILL CONTINUE TO AFFECT THE AREA THROUGH 830 AM BEFORE
ENDING FROM WEST TO EAST.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS IN EXCESS OF 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
LOUISVILLE INTERNATIONAL AIRPORT...
CLARKSVILLE...
OAK PARK AND LOUISVILLE BOWMAN FIELD...
WATSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS...ESPECIALLY IN POORLY DRAINED AREAS. DRIVERS SHOULD SLOW
DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3830 8544 3828 8546 3827 8544 3811 8543
3800 8599 3826 8605 3852 8545
TIME...MOT...LOC 1136Z 240DEG 25KT 3816 8591
RASSpecial weather statement, May 29, 6:57 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 AM EDT TUE MAY 29 2012
INZ077-084-090>092-291230-
CLARK-CRAWFORD-FLOYD-HARRISON-WASHINGTON-
757 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING OVER SOUTHERN
INDIANA...
AT 756 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
SALEM TO CORYDON...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NEW ALBANY...
NEW PEKIN AND MARTINSBURG...
BORDEN AND GEORGETOWN...
CHESTNUT HILL AND DAISY HILL...
STARLIGHT AND FLOYDS KNOBS...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKER 16 AND THE KENTUCKY STATE LINE.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKER 105 AND THE KENTUCKY STATE LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3832 8567 3817 8632 3819 8634 3816 8637
3819 8634 3820 8636 3842 8631 3861 8570
3861 8566
TIME...MOT...LOC 1157Z 253DEG 28KT 3843 8609 3820 8612
RASSpecial weather statement, May 29, 7:17 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 AM CDT TUE MAY 29 2012
INZ090-KYZ023>025-291245-
BRECKINRIDGE-HANCOCK-HARRISON-MEADE-
717 AM CDT TUE MAY 29 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PEA
SIZE INCH HAIL...AND 50 MPH WINDS...
AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PEA SIZE
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARDINSBURG...
BRANDENBURG...
SIROCCO AND LIBERTY...
LODALE AND EKRON...
MAUCKPORT AND TITUS...
GLIDAS AND BRANDENBURG STATION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8679 3785 8666 3784 8663 3786 8660
3789 8658 3822 8598 3807 8593 3766 8650
TIME...MOT...LOC 1216Z 240DEG 21KT 3797 8634
JDGEvent by event
7 flash flood, 2 thunderstorm wind, 2 heavy rain, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Meade
- When
- May 29, 7:22 AM EST
- Where
- Meade County, 2.14 mi NE of Sirocco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -86.250
A spotter reported that trees had fallen on two homes near the intersection of Kentucky State Highway 144 and Sirocco Road. He mentioned that two barns were damaged as well.
Thunderstorm Wind, Meade
- When
- May 29, 7:30 AM EST
- Where
- Meade County, 0.54 mi E of Doe Vly Estates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.000, -86.090
A NWS employee reported trees were down along Kentucky State Highway 1638 close to the Doe Valley subdivision.
Flash Flood, Jefferson
- When
- May 29, 8:05 AM EST
- Where
- Jefferson County, 1.25 mi W of Audubon Park to 1.24 mi W of Audubon Park
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.203, -85.753
Flooding briefly closed Central Ave near the University of Louisville.
Flash Flood, Jefferson
- When
- May 29, 8:05 AM EST
- Where
- Jefferson County, 1.7 mi SE of Louisville to 1.51 mi ESE of Louisville
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.213, -85.757
The University of Louisville Emergency Manager reported that several buildings on campus sustained minor damage from water entering the lowest floor levels of the buildings.
Flash Flood, Jefferson
- When
- May 29, 8:06 AM EST
- Where
- Jefferson County, 0.54 mi E of St Dennis to 0.34 mi ENE of St Dennis
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.220, -85.810
Local media reported flooding along Cane Run Road between Algonquin Parkway and Bells Lane.
Flash Flood, Jefferson
- When
- May 29, 8:22 AM EST
- Where
- Jefferson County, 0.69 mi ESE of Louisville to 0.61 mi ESE of Louisville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.226, -85.768
The Louisville Fire Department conducted a water rescue at the Hill Street underpass at 7th Street.
Flash Flood, Jefferson
- When
- May 29, 8:31 AM EST
- Where
- Jefferson County, 0.52 mi E of Louisville to 0.6 mi E of Louisville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.230, -85.770
The local Fire Department conducted a water rescue at the intersection of 9th and Magnolia.
Flash Flood, Jefferson
- When
- May 29, 8:34 AM EST
- Where
- Jefferson County, 1.33 mi NW of Highlands to 1.24 mi NW of Highlands
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.245, -85.695
Flooding on Lexington Road stalled several cars.
Heavy Rain, Jefferson
- When
- May 29, 8:38 AM EST
- Where
- Jefferson County, 1.48 mi SSE of St Dennis
- Reported by
- Utility Company
- Coordinates
- 38.200, -85.810
Three and one half inches of rain was measured in less than 3 hours at the Louisville Metropolitan Sewer District rain guage.
Flash Flood, Jefferson
- When
- May 29, 9:04 AM EST
- Where
- Jefferson County, 0.81 mi SSW of (Lou)bowman Fld Loui to 0.78 mi SSE of Highlands
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.219, -85.674
The local fire department conducted a water rescue at the corner of Lowell Avenue and Tyler Lane.
Heavy Rain, Jefferson
- When
- May 29, 9:12 AM EST
- Where
- Jefferson County, 1.48 mi NNW of Audubon Park
- Reported by
- NWS Employee
- Coordinates
- 38.220, -85.740
A National Weather Service employee measured 3.67 inches of rain in less than 3 hours at the Highlands, a subdivision of Louisville.
Hail, Meade
- When
- May 29, 9:45 AM EST
- Where
- Meade County, 0.54 mi W of Brandenburg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -86.180
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 29 to 30, 20122 injured · $452 million · EF1 · 105 events
- Tornado and Damaging Winds in South Carolina, May 29, 20121 death · $46,000 · EF1 · 6 events
- Rip Current in New Jersey, May 29, 20121 death · 4 injured · 1 event
- Hail and Damaging Winds in Texas, May 29 to 31, 20121 injured · $3.3 million · 1.75 in hail · 50 events
- Heat in New Jersey, May 29, 20121 death · 2 events
- Flash Flood and Flooding in New Hampshire, May 29, 2012$3.0 million · 2 in hail · 24 events
- Hail and Damaging Winds in New York, May 29, 2012$556,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Pennsylvania, May 29, 2012$355,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Ohio, May 29, 2012$291,000 · 1.75 in hail · 33 events
- Flash Flood and Damaging Winds in Tennessee, May 29, 2012$305,000 · 73 kt wind · 25 events
- Hail and Damaging Winds in New York, May 29, 20121 injured · $75,000 · 2 in hail · 40 events
- Hail and Damaging Wind in Pennsylvania, May 29, 2012$187,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373943, 373950, 373961, 386748, 373964, 373971, 373976, 373979, 373985, 373984, 373986, 373939.